# SDR 2005F00059

- Difficulty date: February 11, 2005
- Submitted: February 11, 2005
- Operation: Air carrier
- Aircraft: N31MW
- Make and model: Lear 31A
- Aircraft serial: 171
- Aircraft time: 3,815 hours
- System (JASC): 3445 · Air Collision Avoidance System
- Part: Processor
- Part number: 066011460101
- Part serial: 10789
- Condition: Incorrect
- Location: Tcas
- Stage of operation: NR
- How discovered: V
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

FAR 91, APPENDIX G, SECTION 2 REQUIRES THAT FOR AN AIRCRAFT TO USE TCAS II IN RVSM AIRSPACE, THE SYSTEM MUST BE "VERSION 7.0" WHICH IS IN COMPLIANCE WITH TSO C 119B. ALTHOUGH TCAS II IS NOT REQUIRED FOR RVSM COMPLIANCE, IF IT IS INSTALLED, IT MUST BE UPDATED TO THE CORRECT VERSION. THIS AIRCRAFT IS RVSM COMPLIANT AND APPROVED, BUT DID NOT HAVE THE TCAS PROCESSOR UPDATED AT THAT TIME. THE RULE IN PART 91 IS RATHER OBSCURE AND HAS GENERATED SOME CONFUSION AS TO WHAT IS REQUIRED. I SUGGEST THAT THIS DETAIL BE PRESENTED MORE CLEARLY TO THOSE INVOLVED WITH THOSE COMPLYING WITH RVSM REQUIREMENTS AND ALSO TO THE FAA PERSONNEL APPROVING THOSE AIRCRAFT.
